Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Medication For ADHD

My 9 year old grandson has been diagnosed with ADHD. At this time he is taking Vyvanse (50mg) and Intuiv (2mg) daily in AM and Abilify (2mg) every night at bedtime. He is having a problem with incontinence during the day(most days) but does not wet the bed. Can any one of these drugs or combination cause this? What is the best treatment? Thank you.
Tue, 20 Sep 2016
Report Abuse
Pediatrician 's  Response
intuiv can cause urinary frequency and incontinence that means the child go too many times to bathroom and some times can't control and that makes him wet during day .
and both intuiv and abilify cause xerostomia ( dry mouth ) and increase in urine production .
the child is on multidrug therapy, which indicates the severity of the disorder , the adjustment of dose and cutting down intuiv can do the trick , but it's the decision of his neurologist/ psychologist to weight between risk and benefits.
I hope this helps
I find this answer helpful
Psychiatrist, Child Dr. R Venkateswaran 's  Response
Hello sir/madam
intuiv is guanafacine and abilify is aripiprazole. both these drugs are not the main stay of treatment for ADHD unless he has comorbid severe behavioral problems or tics etc. These agents can produce incontinence at times. hence it's advisable to taper and stop intuiv and stop abilify. ADHD symptoms can be managed with increasing dose of amphetamine or changing to methylphenidate. however I will rule out primary infective and structural causes to explain his imcontinence. hence it's advisable to consult an urologist for the same. if nothing is found, I will taper these medications as advised.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Beta-lactam


Loading Online Doctors....
Suggest Medication For ADHD

intuiv can cause urinary frequency and incontinence that means the child go too many times to bathroom and some times can t control and that makes him wet during day . and both intuiv and abilify cause xerostomia ( dry mouth ) and increase in urine production . the child is on multidrug therapy, which indicates the severity of the disorder , the adjustment of dose and cutting down intuiv can do the trick , but it s the decision of his neurologist/ psychologist to weight between risk and benefits. I hope this helps